Alert archive / Florida / Tornado Warnings in 2008
Tornado Warning 30, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Aug 19, 2008, 8:00 PM EDT for Franklin County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2008, 8:00 PM EDT (00:00 UTC)
- Expired
- Aug 19, 2008, 8:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 107 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 200000
TORTAE
FLC037-200045-
/O.NEW.KTAE.TO.W.0030.080820T0000Z-080820T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
800 PM EDT TUE AUG 19 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME SOUTH CENTRAL FRANKLIN COUNTY IN FLORIDA...
* UNTIL 845 PM EDT/745 PM CDT/
* AT 755 PM EDT...A ST GEORGE ISLAND PARK OFFICIAL REPORTED A
WATERSPOUT ON THE GULF SIDE OF THE ISLAND. STORMS IN THIS AREA WERE
MOVING TO THE SOUTHWEST AT 15 TO 20 MPH.
WATERSPOUTS MAY CAUSE LOCALIZED DAMAGE AS THEY MOVE. IF YOU
ARE IN THE PATH OF THIS WATERSPOUT...PLEASE GO TO A SAFE PLACE
IMMEDIATELY.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2963 8511 2964 8509 2962 8506 2962 8498
2966 8492 2967 8484 2966 8485 2961 8495
2959 8504 2959 8506
TIME...MOT...LOC 2358Z 074DEG 12KT 2966 8487
$$
24-BLOCKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Aug 19, 3:44 PM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 19, 3:44 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 344 PM EDT TUE AUG 19 2008 .SYNOPSIS... SCATTERED SHOWERS HAVE DEVELOPED ACROSS THE REGION...AND HAVE BEEN MOVING QUICKLY WESTWARD IN THE STRONG EASTERLY LOW LAYER FLOW. THE DRY AIR ALOFT (SEEN ON VAPOR IMAGERY) APPEARS TO BE LIMITING THE VERTICAL EXTENT OF THESE SHOWERS AS WELL AS THEIR COVERAGE. VAPOR IMAGERY AND UPPER AIR DATA SHOW THAT THE MAIN UPPER LEVEL WESTERLIES HAVE RETREATED TO THE NORTHERN CONUS...WITH A TROUGH OVER THE NORTHWEST AND NORTHEAST CONUS AND A CUTOFF LOW OVER THE OK-TX BORDER. T.S. FAY WAS CENTERED NEAR LAKE OKEECHOBEE...AND WAS HAVING NO DIRECT IMPACT ON OUR AREA AT THIS TIME. && .SHORT TERM... (TONIGHT THROUGH FRIDAY) THE OFFICIAL NHC FORECAST TAKES FAY OFF THE CENTRAL EAST FL COAST BY WED MORNING. SUBSIDING AIR NORTHWEST OF FAY (OVER OUR AREA) WILL TEND TO LIMIT THE POP TO BELOW CLIMATOLOGY...EXCEPT FOR OUR NORTH FL ZONES WHERE BETTER DEEP LAYER MOISTURE WILL KEEP THE POP NEAR CLIMATOLOGY. TEMPERATURES WILL BE NEAR CLIMATOLOGY. .LONG TERM... (FRIDAY NIGHT THROUGH TUESDAY) THE 12 UTC GFS AND ECMWF HAVE THROWN US YET ANOTHER CURVE BALL AS THEIR LATEST SOLUTIONS TAKE FAY INTO THE NORTHEAST GULF BY THIS WEEKEND (AS OPPOSED TO A TRACK ACROSS SOUTH GA AND SOUTH AL). THIS COULD ALLOW FOR RE- STRENGTHENING DEPENDING ON HOW MUCH OF FAY SURVIVES HER TREKS ACROSS THE STATE. THE ECMWF EVENTUALLY TAKES FAY INLAND OVER SOUTHERN MS WHILE THE GFS TAKES FAY SLOWLY INLAND AROUND PANAMA CITY EARLY NEXT WEEK. WE TOOK A BLEND OF THE THESE TWO SOLUTIONS FOR THIS FORECAST PACKAGE. WITH EITHER SCENARIO WE EXPECT QUITE A BIT OF RAIN...RANGING FROM 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS. OF COURSE THE SLOWER GFS SOLUTION WOULD LEAD TO EVEN HIGHER AMOUNTS. WE STILL HAVE NOT BEEN ADVERTISING MUCH OF A WIND THREAT...BUT IF THESE LATEST MODEL TRENDS CONTINUE WE MAY START DOING THIS. && .AVIATION... CONTINUED WITH AFTERNOON/EARLY EVENING TEMPO GROUPS TO COVER THE POSSIBILITY OF A CONVECTIVE BAND EITHER ASSOCIATED WITH FAY OR WITH THE EAST COAST SEA BREEZE. THEN...WE SHOULD SEE A RETURN OF IFR/MVFR CIGS/VSBYS AT THE TERMINALS IN THE PRE-DAWN HOURS WEDNESDAY. THESE CONDITIONS MAY LINGER INTO THE LATE MORNING/EARLY AFTERNOON AT A FEW SITES. RAIN CHANCES WILL BE LOW ON WEDNESDAY. IF WE SEE ANY CONVECTION AT ALL...IT SHOULD HOLD OFF UNTIL AFTER 18Z. && .MARINE... WE WILL HAVE CAUTION LEVELS OVER OUR SOUTHEAST COASTAL ZONES TONIGHT...THEN A TEMPORARY LULL AS FAY MOVES OFF THE FL EAST COAST. WE RAMPED UP THE WINDS AND SEAS FOR THIS WEEKEND IN CASE THE ECMWF AND/OR GFS ARE CORRECT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 71 92 72 90 72 / 30 20 30 30 30 PANAMA CITY 73 91 73 90 74 / 20 20 20 20 20 DOTHAN 70 92 70 90 71 / 20 20 20 20 20 ALBANY 70 92 70 90 72 / 30 20 30 20 30 VALDOSTA 70 90 72 89 72 / 30 30 30 30 30 CROSS CITY 71 89 72 88 72 / 30 30 30 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...BARRY REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Aug 19, 5:42 AM EDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 542 AM EDT TUE AUG 19 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-201000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 542 AM EDT TUE AUG 19 2008 /442 AM CDT TUE AUG 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... TROPICAL STORM FAY WILL BE MOVING NORTH-NORTHEAST ACROSS THE SOUTHERN AND CENTRAL FLORIDA PENINSULA TODAY AND TONIGHT. NO DIRECT IMPACTS FROM FAY ARE EXPECTED OVER THE TALLAHASSEE FORECAST AREA THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...ESPECIALLY ACROSS THE EASTERN FLORIDA BIG BEND. THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TROPICAL STORM FAY IS EXPECTED TO EMERGE OFF THE EAST CENTRAL FLORIDA COAST WEDNESDAY MORNING AND THEN MAKE A SECOND LANDFALL NEAR JACKSONVILLE LATE THURSDAY OR FRIDAY. THE SYSTEM MAY THEN MOVE WESTWARD INTO NORTH FLORIDA AND SOUTH GEORGIA GENERATING GUSTY WINDS AND POTENTIALLY HEAVY RAINFALL AS IT WEAKENS. THE FORECAST TRACK IS HIGHLY UNCERTAIN AT THIS TIME...AND ALL INTERESTS SHOULD CONTINUE TO MONITOR THE PROGRESS OF FAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
Nearby
Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.